← Return to gabapentin and muscle pain

Discussion
nursegigi (@nursegigi)

gabapentin and muscle pain

Chronic Pain | Last Active: Mar 18, 2019 | Replies (248)

Comment receiving replies
@gigione

Hello all. I have been reading through the posts here, and I am soaking up all the knowledge and experiences you have shared. Thank you all. This is my first post. I am recovering from spinal surgery in October to remove a benign tumor on my thoracic spine. I was having problems with both of my knees, and was told that I needed to have both knees replaced. I had a surgery scheduled for the first week in October., I started losing bladder control and could not walk straight during the weekend. On Sunday morning I went to the local ER as I know something else was going on with my body. Long story short, went to a Spine and Brain Surgeon, who diagnosed the tumor. Following his emergency surgery, I was unable to lift my arms or move. My feet were numb. I spent 4 days in the hospital and the next 5 weeks in a rehab facility learning to walk again. It has been 6 months, and I am walking with a walker, still experiencing severe knee pain , back pain and spasms. I have regained feeling in my legs, Praise the Lord! I have been taking acetaminophen for pain, and my pain management Doctor has added GABAPENTEN.
I am currently taking the GABAPENTEN 3 times a day, 300 mg. I am still having problems with balance, and find it very hard to sleep. After reading this chain, I am wondering if this GABAPENTEN is causing some of my shakiness, anxiety, and balance problems. I definitely have many bad days.
I will discuss this with my pain management Doctor next week. Thank you for all your input.

Jump to this post


Replies to "Hello all. I have been reading through the posts here, and I am soaking up all..."

Yes,it is not great for pain and playes with your head. I take it 2 times a day ,300mgs each. there are better drugs for pain.

@popolopo

There are certainly many options for pain medication, from facial and eye pain to chest pain and nerve pain and a simple oweee. I’ve tried every medication available indicated for treatment of peripheral neuropathy pain, and several others that were off label. Morphine sulfate contin, with Cymbalta ought to at least help a little! Next step in treating the neuropathy pain is a spinal cord stimulator implant. It has about a 50% effectiveness rate. It would be so wonderful if it helps me. Along the way, I could be whittling away at my long list of meds.

All six us, my siblings and I, have or have had neuropathy, and I think that Gabapentin has helped all except me.Lyrica was helping for a few days, then while we were having supper in a restaurant, I became confused and incoherent. I felt that same way when I ate an extra cookie the other day. I hope you find the best combination of medications and any other treatments you’re going through.

@gigione, I have found that Tramadol 50 mg for pain, and Baclofen 10 mg for muscle spasms works well for me. I don’t like the Gabapentin 300 mg due to imbalance and memory loss. I currently take one capsule in the morning and one capsule in the evening. My pain doctor tried to add a third capsule, but I couldn’t even function with it. I only took 3 capsules one day and that was it. I don’t think I need Gabapentin and I am asking my pain doctor to titrate me off. Acetaminophen alone did very little for my pain, but when I used it for breakthrough pain it helped a lot. Good luck. Gail B

I’m so surprised that so many people can’t take Gabapentin and feel sorry for them. I have been taking 3 tablets everyday and have neuropathy. It has helped me quite a bit with the pain with no side affects. I also have a cream I put on my feet and that takes care of most of the pain. Hope you can find something that will work for you. Prayers for you. Twinky

Thank you for sharing about the Gabapentin – One of the other side effects that worries me is it may make have anxiety or depression. My doctor asked me to take it 3x’s a day. Right now, if i really need something for pain I’m taking Acetaminophen. I’m so glad that you shared about some of the side effect you have experienced – I have a lot of burning pain on my upper right thigh and leg pain on my left calf. The pain started about 1 1/2 years ago and no one did anything – now it’s just getting worse. They did a MRI and the results show a sheath tumor on my L5 nerve root. The last doctor’s opinion was it was probably benign and to wait another 6 months for another MRI to see if it grows. I don’t want to wait that long – hoping to go to Mayo if my insurance approves it! Pattik

I take 600 mg daily without any dizziness. You R taking 900, so try cutting back. Some people have success with Lyrica.

@ujeeniack Hello, I would like to offer you a bit of advice. I’m sure your heart is in the right place but since we are not medical professionals here on Connect, it is not a good policy to advise someone to ‘cut back’ or change their dosage of medicines.
We all process meds differently and only our doctors should instruct on specifics.

Is it your primary Dr. suggesting the change? You may want to check out a pain clinic/Dr.. Also you say you are taking acetaminophen…what dosage?…and is this under a Dr. instruction? Because acetaminophen has its own set of side effects and dangers as do all drugs it seems. To start off at 3x daily seems excessive but then I am not your Dr. and I do not know what else is happening to you health wise. This is a wonderful place to garner information and hear of others experiences for comparison. Not all Dr.s are up on all side effects and inter-actions which is why multiple resources help (pharmacists ,pain and rx management) are great.
But please remember as far as I know none of us are Dr.s’ and we certainly have no intimate knowledge of your health issues so no one should be advising on RX reduction or stoppage. OR promoting the taking of certain drugs that they have not even taken themselves.
Better would be a mention of the reading material that brought up the suggestion of that drug so you would have the FACTS to present to your Dr
Just my two cents worth.